[Ibogaine] Ibogaine & Anti-Depressants

Charles Rossouw kabel at mweb.co.za
Wed Feb 1 22:31:07 EST 2006


Hi Jon

Why stop so long before Ibogaine.  Does it interfere with cytochrome system
whereby Ibogaine in metabolised in the liver?  Also, Efexor's effect on
Serotonin levels (As an SSRI) last about 10 to 14 days, and if I'm not
mistaken, gets to action much quicker when starting treatment with Efexor.
Three weeks seems a bit long before Ibogaine, especially if a person has a
history of suicidal tendancies.  Should one not balance the risk of suicidal
depression with the possible interaction consequences, and administer
Ibogaine the moment one feels that a depro is setting in (After
discontinuing Efexor)? My experience also shows that, in some instances,
people tend to feel a bit depressed immediately following the Ibogaine
experience, and mood swings may occur for a day or longer, which may add to
the effect of sudden disconuation of the SSRI.  After a few days they
usually become quite euphoric and the danger time is gone.  But during this
critical period after Ibogaine they need all the support and undertanding to
help the depro.

What are your thoughts?

Charles

-----Original Message-----
From: jon [mailto:jfreed1 at umbc.edu]
Sent: 01 February 2006 09:41 AM
To: ibogaine at mindvox.com
Subject: Re: [Ibogaine] Ibogaine & Anti-Depressants


Clare S. Wilkins wrote:
> Hello everyone,
>
> I have done Ibogaine - it changed my life - years of heroin abuse and
> methadone addiction are now firmly behind me. Yay!
> My question, though, is on behalf of a friend (who is already off
> heroin) who wants to get off his Effexor and Klonipin.
> Has anyone here used Ibogaine to get off anti-depressants, and what was
> your experience? Any links or readings on this particular subject will
> be greatly appreciated.


Is this person just worried about withdrawal from effexor, or does he
actually feel dependent on it?

I ask because he should stop taking effexor at least a couple weeks
before taking ibogaine, preferably at least three weeks, so any
withdrawals would be over by the time he took the ibogaine. Mixing
ibogaine and SSRIs like effexor could result in some serious interaction
effects, including seizures, coma, and death.

I've never heard of anyone who was actually dependent on effexor, but
then, weirder things have happened. In theory, ibogaine might help with
such a situation, but your friend would be venturing into uncharted waters.

As for klonopin, I don't believe ibogaine has an especially great track
record of helping people with benzo dependence, at least compared to
opiates, but I should think ibogaine would be better for treating benzo
dependence than it would be for treating effexor dependence. Remember
though, your friend should taper his dose of klonopin rather than
stopping it abruptly, especially if he is taking large doses or has been
using it for a long time. Benzo withdrawal isn't as dangerous as alcohol
or barbiturate withdrawal, but it is more dangerous than opiate
withdrawal, and the occasional death has been reported.


Hope this helps,

jon



  /]=---------------------------------------------------------------------=[
\
 [%] Ibogaine List Commands: http://ibogaine.mindvox.com/IbogaineList.html
[%]
  \]=---------------------------------------------------------------------=[
/





More information about the Ibogaine mailing list